Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 18, 2021, 3:15 AM CDT for Muskogee County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 3:15 AM CDT (08:15 UTC)
- Expired
- Jul 18, 2021, 3:45 AM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 49 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071
WWUS84 KTSA 180815
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
315 AM CDT Sun Jul 18 2021
OKZ067-070-180845-
Muskogee OK-Wagoner OK-
315 AM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER AND
NORTHEASTERN MUSKOGEE COUNTIES UNTIL 345 AM CDT...
At 314 AM CDT, a strong thunderstorm was located 3 miles north of
Muskogee, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Muskogee... Fort Gibson...
Okay... Tullahassee...
Summit...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3586 9523 3584 9525 3583 9525 3582 9527
3581 9526 3581 9517 3578 9512 3575 9513
3560 9538 3582 9554 3592 9531
TIME...MOT...LOC 0814Z 315DEG 11KT 3579 9536
$$
SniderWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 18, 2:55 AM CDT, 20 minutes earlier.
Area forecast discussion, Jul 18, 2:55 AM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
255 AM CDT Sun Jul 18 2021
.DISCUSSION...
A very similar setup to last night, with the features in slightly
different locations but similar results. A decent swrly LLJ nosing
up from north central TX to northwest AR is providing the
warm/moist advection needed to produce scattered slow-moving
convection. Combine this with PWATs near 2 inches and you have
storms producing intense rain rates and localized flash flooding.
With the threat gradually shifting southeast, the flash flood
watch was adjusted accordingly. As the ridge to our west continues
to strengthen and amplify, downstream troughing over the Midwest
will backdoor down the Plains, effectively shifting the forcing
for this heavy rainfall and flooding to the south with time.
Rain/storm chances shift south down into SE OK and WC AR by this
afternoon and by tonight the best potential for heavy rainfall
will be from the ArkLaTex and then east across southern AR. Models
were noticeably drier for Monday compared to previous days, and
that trend has been reflected in the forecast.
The bulk of the week will be relatively quiet with low rain/storm
chances in the southeast. The weekend also looks quiet with mid
level ridging nearby, though there is some disagreement this model
run with the new EC keeping the ridge west and bringing another
system in about a week.
Below average temps will prevail for the next several days, with a
gradual trend back toward average late July heat by the end of the
week on into next weekend.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 89 70 87 68 / 40 10 20 0
FSM 89 72 88 69 / 80 30 30 10
MLC 90 71 87 68 / 50 40 40 10
BVO 87 66 86 63 / 40 10 20 0
FYV 85 65 85 63 / 70 20 20 0
BYV 84 67 83 65 / 60 20 20 0
MKO 87 70 85 67 / 50 20 30 0
MIO 87 67 85 65 / 30 10 20 0
F10 88 70 85 67 / 40 30 30 10
HHW 90 72 88 70 / 60 50 50 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 PM CDT this afternoon for OKZ060>064-
066>072-074-076.
AR...Flash Flood Watch until 1 PM CDT this afternoon for ARZ001-002-
010-011-019-020-029.
&&
LONG TERM....30Hazardous weather outlook, Jul 17, 9:18 PM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 918 PM CDT Sat Jul 17 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 918 PM CDT Sat Jul 17 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms will continue to develop across eastern Oklahoma and northwestern Arkansas tonight as a moist and unstable air mass remains in place across the area. The stronger storms will be capable of producing wind gusts to near 50 mph, and small hail. Portions of northeastern Oklahoma and northwest Arkansas received very heavy rain Friday Night and Saturday. Thunderstorms tonight will be rather slow-moving, and with high amounts of moisture in the air, these storms will result in locally heavy downpours and possible additional flash flooding, especially in northeastern Oklahoma and northwestern Arkansas where soils are saturated. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through TUESDAY...Thunderstorm Potential. WEDNESDAY...No Hazards. THURSDAY and FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue into early next week as the unsettled weather pattern continues. Locally heavy rainfall remains possible, and could lead to flooding, especially if areas that have recently received heavy rainfall are affected. Organized severe weather is not expected. After a relative lull midweek, thunderstorm chances will increase during the latter part of the week as an upper disturbance moves across the region. A building ridge aloft by next weekend should put an end to the current unsettled weather pattern. weather.gov/tulsa contains additional information. 69
In the hours before
Local storm report, Jul 18, 1:18 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM FLASH FLOOD 3 N BIXBY 35.99N 95.89W
07/18/2021 TULSA OK BROADCAST MEDIA
LOCAL MEDIA AND PUBLIC REPORT FLOODING WITH
SEVERAL FEET OF WATER ACROSS ROADWAY NEAR
121ST AND MEMORIAL.
&&
TDSLocal storm report, Jul 18, 1:30 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 AM CDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HEAVY RAIN 2 NNE BIXBY 35.96N 95.87W
07/18/2021 M3.96 INCH TULSA OK MESONET
MESONET STATION BIXB BIXBY - MUCH OF THIS
RAIN FELL IN JUST UNDER 2 HOURS. THE 24 HOUR
TOTAL FOR THIS SITE SITS AT 4.80 INCHES.
&&
TDSLocal storm report, Jul 18, 1:38 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
138 AM CDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 AM HEAVY RAIN 3 NNW BIXBY 35.98N 95.90W
07/18/2021 M6.92 INCH TULSA OK PUBLIC
MEASUREMENT RECORDED NEAR 125TH ST AND
SHERIDAN ON A PERSONAL WEATHER STATION. 1.84
INCHES FELL BETWEEN 3:35PM AND 4:14PM WITH
ANOTHER 5.08 INCHES FALLING BETWEEN 10:19PM
AND 1:24AM. RATES IN EXCESS OF 3 PER HOUR
WERE OBSERVED BETWEEN 11:05PM AND 12:05AM.
LIGHT RAIN WAS STILL FALLING.
&&
TDSLocal storm report, Jul 18, 2:39 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
239 AM CDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM FLASH FLOOD 2 ENE MUSKOGEE 35.76N 95.34W
07/18/2021 MUSKOGEE OK LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTS FLOODED
ROADWAYS ALONG GIBSON ST AND YORK ST.
&&
TDSSpecial weather statement, Jul 18, 2:49 AM CDT, 26 minutes before
Special Weather Statement National Weather Service Tulsa OK 249 AM CDT Sun Jul 18 2021 OKZ067-068-070-180815- Muskogee OK-Cherokee OK-Wagoner OK- 249 AM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER...WEST CENTRAL CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 315 AM CDT... At 249 AM CDT, a strong thunderstorm was located 3 miles southwest of Okay, moving southeast at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Muskogee... Fort Gibson... Okay... Tullahassee... Sequoyah State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3584 9547 3594 9526 3579 9512 3566 9535 TIME...MOT...LOC 0749Z 327DEG 11KT 3581 9536 Snider
Special weather statement, Jul 18, 3:15 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
315 AM CDT Sun Jul 18 2021
OKZ067-070-180845-
Muskogee OK-Wagoner OK-
315 AM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER AND
NORTHEASTERN MUSKOGEE COUNTIES UNTIL 345 AM CDT...
At 314 AM CDT, a strong thunderstorm was located 3 miles north of
Muskogee, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Muskogee... Fort Gibson...
Okay... Tullahassee...
Summit...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3586 9523 3584 9525 3583 9525 3582 9527
3581 9526 3581 9517 3578 9512 3575 9513
3560 9538 3582 9554 3592 9531
TIME...MOT...LOC 0814Z 315DEG 11KT 3579 9536
SniderThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:16 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 44 min |
| Jul 17, 8:05 PM CDT | Special Weather Statement | TSA | Ottawa | 25 min |
| Jul 17, 8:50 PM CDT | Special Weather Statement | TSA | Osage | 40 min |
| Jul 17, 9:01 PM CDT | Special Weather Statement | TSA | Wagoner | 59 min |
| Jul 17, 9:44 PM CDT | Special Weather Statement | TSA | Rogers | 61 min |
| Jul 17, 10:01 PM CDT | Areal Flood Advisory | TSA | Craig, Ottawa | 119 min |
| Jul 17, 10:54 PM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee, Sequoyah | 2 hr |
| Jul 17, 11:41 PM CDT | Flash Flood Warning | TSA | Tulsa | 4 hr |
| Jul 18, 12:04 AM CDT | Flash Flood Warning | TSA | Muskogee | 5 hr |
| Jul 18, 1:43 AM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee, Wagoner | 2 hr |
| Jul 18, 1:50 AM CDT | Areal Flood Advisory | TSA | Delaware | 115 min |
| Jul 18, 2:11 AM CDT | Flash Flood Warning | TSA | Muskogee | 3 hr |
| Jul 18, 2:23 AM CDT | Areal Flood Advisory | TSA | Tulsa | 112 min |
| Jul 18, 2:49 AM CDT | Special Weather Statement | TSA | Muskogee | 26 min |
| Jul 18, 3:04 AM CDT | Flash Flood Warning | TSA | Muskogee, Wagoner | 2 hr |
| Jul 18, 3:45 AM CDT | Areal Flood Warning | TSA | Tulsa | 3 hr |
| Jul 18, 4:50 AM CDT | Areal Flood Advisory | TSA | Adair, LeFlore, Sequoyah | 3 hr |
| Jul 18, 5:14 AM CDT | Areal Flood Warning | TSA | Cherokee, Muskogee, Wagoner | 3 hr |
| Jul 18, 5:24 AM CDT | Flash Flood Warning | TSA | Sequoyah | 3 hr |
| Jul 18, 5:25 AM CDT | Areal Flood Warning | TSA | Muskogee, Wagoner | 50 min |
| Jul 18, 8:52 AM CDT | River Flood Advisory | TSA | Cherokee | 36 hr |
| Jul 17, 8:39 PM CDT | Special Weather Statement | TSA | Benton | 66 min |
| Jul 18, 1:09 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Washington | 3 hr |
| Jul 18, 2:18 AM CDT | Flash Flood Warning | TSA | Franklin | 5 hr |
| Jul 18, 4:11 AM CDT | Special Weather Statement | TSA | Crawford | 34 min |
| Jul 18, 4:56 AM CDT | Special Weather Statement | TSA | Sebastian | 34 min |
| Jul 18, 7:17 AM CDT | Areal Flood Warning | TSA | Franklin | 6 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.